How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Robert Fernando Your Own Question
Robert Fernando
Robert Fernando, Doctor
Category: Health
Satisfied Customers: 6680
Experience:  MBBS, Experienced Family Physician
8493425
Type Your Health Question Here...
Robert Fernando is online now
A new question is answered every 9 seconds

I have MS and have been taking Lexapro for more than ten years.

This answer was rated:

I have MS and have been taking Lexapro for more than ten years. (20mg). I asked to try Welbutrin since I have been gaining weight. The doctor gave me the generic ( BUPROPION).
He suggested I start 150g of Welbutrin, but take 1/2 of Lexapro as well for one week. I called to clarify, but my doctor is on vacation. Not sure if he meant take both or only Lexapro for one week.
Hello,
Welcome back to justanswer.com and thank you for your question.
I'm so sorry to hear of your discomfort. I will do whatever I can to help answer your questions .First I need a little more information-

Yes,your doctor has prescribed reduced dosage of lexapro along with welbutrin(bupropion).You need to take both these medications in prescribed dosage.

The main idea behind reducing the dosage(making it half) of lexapro is that as you are taking it for more than 10 years,this medication cannot be stopped at once abruptly.You need to taper off this medication.That is you need to use less and less before you stop the medication completely.

So your dosage of lexapro will be reduced in the following weeks & you need to take both these medications together to minimize the side effects of stopping of lexapro.

Hope this helped.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you XXXXX
Dr. Robert


Robert Fernando and 3 other Health Specialists are ready to help you
Customer: replied 3 years ago.

I used to take the Lexapro before bed. I am now taking it along with the Wellbutrin(150mg). As I noted, I am very drug sensitive. I am feeling a little dizzy. Should I take the meds at night or split them up so as I'm not taking them at the same time? I am also on the following meds: Protonix 40mg; Cozaar 25mg; Crestor(10mg); and Low dose Naltrexone 4.5mg for my MS.


Balance is an issue with MS, so feeling even slightly dizzy limits me.

Customer: replied 3 years ago.

I took the pills 10mg Lexapro 150 generic Wellbutrin. I am experiencing anxiety and my doctor is on vacation until Monday. Any suggestions?

Dear customer,
Thank you for asking follow up question.

Yes,you can take welbutrin in morning and lexapro in the evening so as to minimize the side effects.

Bupropion is in a class of medications called antidepressants.It will treat your anxiety & depression.

It may take 4 weeks or longer before you feel the full benefit of bupropion.

The dizziness you are having is a side effect of welbutrin.You need to wait & watch.If the dizziness continues then you need to consult your doctor on monday & it will be managed accordingly.

Hope this helped.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you XXXXX
Dr. Robert


Robert Fernando and 3 other Health Specialists are ready to help you
Hi Susan

I'm just following up with you to see how everything is going. Did my answer help?

Have you taken the medications as prescribed?
Is there anything else that I can help you out?

Let me know,
Dr.Robert